Felt it necessary to include the full paragraph, as well as the link.The answer is in bold at the bottom.Alcohol effects the metabolism of 5-HTP. Therefore, persons who have taken 5-HTP should not drink alcohol within six (6) hours of its use. Persons with liver damage should not use 5-HTP. For example, those who are chronic alcoholics, or intravenous drug users, or who have cirrhosis, hepatitis or parasitic infections should not use 5- HTP. Experimental 5-HTP use in animals -- at the same time that liver toxic drugs were administered -- produced heart fibrosis. 5-HTP administration alone did not produce this effect. Malnourished African persons who consume serotonin-rich foods and have heart fibrosis also probably have liver damage induced by chronic viral hepatitis and parasites like malaria. Therefore, drugs that damage the liver -- and probably effect tryptophan metabolism -- such as cancer chemotherapies and powerful antibiotics, should not be used at the same time as 5-HTP.Taken from http://www.wellnessgoods.com/gem5htpinfo.asp
No you cannot. Such a combination can cause Serotonin Syndrome which is potentially life threatening. If you are taking any medications or other supplements always consult with a doctor or pharmacist, if you intend on taking 5-HTP St John's Wort
Can I take SAM-e and 5-HTP together?
You should not take Lexapro and 5-htp together. I have read this several places.
Yes, you can. 5-HTP converts to Seratonin in the brain. Some Seratonin converts to Melatonin. So, by taking Melatonin directly you are decreasing the amount of Seratonin that will be converted and therefore increasing the amount of Seratonin in the brain. So, both 5-HTP and Melatonin perform the same function of increasing seratonin levels. I use Melatonin (3mg) to help me sleep, and 5-HTP (50mg) to help with irritability during the day.
Yes, if you take the recommended dosage for each. But melatonin should not be taken every day for long periods with or without 5-htp.
Yes they can be taken one before or after the other or simultaneously. SWIM has found that 5-htp gets rid of some of the negative side effects from the vyvanse (anxiety, etc.)
I doubt there is much research on it but they both aim to increase serotonin activity. Combining other drugs that both do that has been known to cause something called serotonin syndrome where the blood pressure goes up, the person and get jittery and in severe cases can have seizures.
Most of the clinical research with 5-HTP focuses on the treatment of depression.
AnswerOf course you can take St Johns Wort alone, and you will still see some improvements. 5-HTP is a naturally occurring amino acid and would help to intensify the results of the St Johns, but is not compulsory. Try out the St Johns and see how effective it is. If you do not see any effects - then you may want to add 5-HTP. As with all herbs, results very dramatically from person to person.
You dont take 5-htp by itself you co administer with tyrosine. Both are found in protien shakes. So if you work out and drink protien every day. you will notice a major diff. in getting high in the first 1 - 7 days
I Would Not Recommend Taking Sleeping Pills With 5-HTP.Even When Sleeping Pills Contain Diphenhydramine.You Don't Know How Your Body Will React To It.
I just took the effexor and I took a 100mg 5 HTP like 15 minutes before. After about 30 more minutes I was uncontrolably throwing up and I had diarea. I had to poop like 3 times and was sick to my stomach for about 1-2 hours (its hard to concentrate on the time when your throwing up). I would also like to add that i am a casual smoker and had smoked pot about 1 our into the throwing up in between one of the stomach aches that were sooo increadibly painfully bad i was throwing up constantly...anyway, i did smoke a bowl in between and my stomachaches and the throwing up instantly went away. I would like to say this is 6 hours in and whenever my stomach startes to hurt again i am going to "roast" another doobie. I did however get on the internet and look up the side effects of effexor. Nausia was listed but i didnt think it would be that bad. SO, i am going to take the effexor alone tomorrow wothout the 5 HTP and see if I get sick to my stomach again. You sould see the comment bellow for my diagnosis to find out weather or not it was a side effect of the effexor (this is the first time I have taken it) or if it was a combined mixture of the Effexor and 5 HTP. ok, it is the next day and I have edited this answer to include that I have sucessfully taken the Effexor following directions eating before I take it without the 5 HTP. I would also like to add that I took a multi-B vitamin supliment the day i took both the 5 HTP and Effexor. The B6 vitamin is supposed to help the 5 HTP create seritonin in your body. My Conclusion. Dont take 5 HTP and Effexor together. I have been fine taking just the 5 HTP with multi B vitamin. I have taken the effexor by itself. but together I was very sick.
Of course, I must insist that you speak with your doctor about this, however... It is thought, but not completely proven, that Wellbutrin works primarily on dopamine and norepinephrine, while SamE and 5-HTP affect serotonin. This would lead one to believe that this combination is safe, personally I have taken Wellbutrin and 5-HTP together with no side effects. Yet again, ask your doctor before combining a prescription drug with any other drug, chemical or herb.
Unless you are under the close supervision of a doctor who can recommend a dose, then do not mix Cymbalta with 5-HTP. Taking both Cymbalta and 5-HTP may lead to serotonin syndrome which is rare, but potentially fatal.
can cymbalt and 5-htp be taken together
Yes they are safe to take together. They effect different neurotransmitters, the Clonazepam effects primarily gaba receptors while the 5-htp effects serotonin.
HTP - album - was created on 2002-02-06.
An HTP should still be positive at 3 months
No. Neither is addictive.
You can but only in low doses, as they both effect serotonin. I wouldn't take more than 50mg Elavil and 50mg 5 HTP daily. Exceeding this could cause a rare bu serious condition(serotonin syndrome).
I have been taking 5-htp daily for the past 6 months along with 1mg lorazepam when I need it. I usually take the lorazepam an hour or two after my 5-htp dose and have not noticed any negative effects whatsoever. However, I can't say confirm it is 100% safe to do this.
should be ok, but ativan is a depressant tranquilliser so why would you need to take 5htp which is an atidepressant.?? There is a risk of doubling sedation in some and in others the 5htp will counteract the sedative of the ativan. I doubt either is what you want. I dont think its dangerous but just unnecesary. iF YOU ARE JUST TREATING ANXIETY Since they are both short acting, you should take the 5htp in the morning and the ativan at bedtime.